# SDR CA051004004

- Difficulty date: September 6, 2005
- Submitted: November 1, 2005
- Operation: General aviation
- Make and model: Bell 206L-1
- Aircraft time: 6,829 hours
- Engine: Allsn 250C28
- System (JASC): 2432 · Battery/Charger System
- Part: Contactor
- Part number: SM20ACD200A21
- Condition: Burned
- Location: Battery
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: H, A

## Discrepancy

(CAN) DURING CRUISE PORTION OF A SHORT (15 MIN) CREW TRANSFER FLIGHT, THE PILOT AND 2 PASSENGERS ABOARD SMELLED/SAW FUMES/SMOKE IN COCKPIT. ELECTRICAL SYSTEMS WERE SHUTDOWN AND AN UNEVENTFUL LANDING WAS CARRIED OUT NEAR CAMP SITE. UPON INVESTIGATI ON, IT WAS DISCOVERED THAT THE FORWARD BODY RETENTION SCREW AND INSERT HAD BECOME DISBONDED AND WORKED UP INTO CONTACTS SHORTING THE POSITIVE TERMINAL TO GROUND, VAPOURIZING THE INSERT AND PORTION OF SCREW AND BURNING THE SURROUNDING AREA. BETTER INTERNAL BONDING AND/OR COVERING OF THE INSERT COULD HAVE PREVENTED SAID MALFUNCTION.
